A female asked:
Disclaimer

ive only been on 50mg of seroquel (quetiapine) and been getting side effects only been on it for 3 months is it safe to stop it?

2 doctor answers
Dr. Prakash Ettigi
50 years experience Psychiatry
Yes.: You can safely stop it and most people will have no problems. To be extra careful you can break the tablet in half and take a half tablet for 2 days and stop.
Answered on Sep 27, 2014
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
Yes but . . .: While your dose is low, your question is best addressed & answered by your prescribing physician as it depends upon why antipsychotic was prescribed and therefore whether indication has resolved or is chronic & ongoing. For instance, if it was prescribed for insomnia, there are many other options. However, if it was prescribed for schizophrenia, then will need to consider replacement w/another med
Answered on Sep 27, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 26-year-old male asked:
Dr. Grant Brenner
23 years experience Psychiatry
Relatively safe: Seroquel (quetiapine) has a 3.6% rate of elevating prolactin levels versus 2.6% for placebo, to a clinical extent. Rates of breast enlargement are not ... Read More
1
1 thank
A 23-year-old male asked:
Dr. Joan Kinlan
51 years experience Psychiatry
Go slowly: It is important not to stop it suddenly. At most take half of your usual dosage and stay on that for 1 month and continue to decrease in the same man ... Read More
A 23-year-old male asked:
Dr. Dariush Saghafi
32 years experience Neurology
Speak to your doctor: You should speak with your doctor about your side effects im sure they'll have you either restart the medication &taper down more slowly or start ano ... Read More
1
1 thank
A 23-year-old female asked:
Dr. Michelle Zetoony
17 years experience Sleep Medicine
Careful: Sleep medications may not be all they are cracked up to be. They often decrease deep sleep n3/rem and give you light (often nonrestorative sleep). I ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month